MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL AUGMENT SCREWDRIVER 3.5 MM HEX; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. FEMORAL AUGMENT SCREWDRIVER 3.5 MM HEX; INSTRUMENT, KNEE
Catalog Number 00598708900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unknown, tibial plate, unknown lot.G2: foreign: south africa.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the 3.5mm hex driver tip broke during removal of a screw, this occurred during the procedure, but the patient was not negatively impacted at all as tip got stuck in screw on tibial plate.Surgical technique was utilized.There was no surgical delay.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2.
 
Event or Problem Description
It was further reported the device fractured at the yield point.The surgeon noted the screwdriver tip seemed stripped and not in hex shape.The fractured tip was removed along with the screw using a screw set from the hospital.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.Corrected data: h6 component codes.A visual inspection of the provided photographs identified a screwdriver with a fractured tip.Due to the limitations of the images, it could not be determined whether the device was stripped.As no product was returned, no further evaluation can be conducted.A review of the device history record identified no deviations or anomalies during manufacturing.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.A review of complaint history identified additional similar complaints for the reported item and part and lot combination.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.A definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL AUGMENT SCREWDRIVER 3.5 MM HEX
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22420160
Report Number0001822565-2025-02394
Device Sequence Number21037187
Product Code HXX
UDI-Device Identifier00889024219762
UDI-Public(01)00889024219762(10)64337804
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00598708900
Device Lot Number64337804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/08/2025
09/08/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/07/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown